Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 29, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 23, 2019, 1:58 AM CDT for Andrews County, Dawson County, Martin County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2019, 1:58 AM CDT (06:58 UTC)
- Expired
- Apr 23, 2019, 3:00 AM CDT
- In force
- 62 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Andrews County, TX, Dawson County, TX, Martin County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 6:38 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
757
WUUS54 KMAF 230658
SVRMAF
TXC003-115-317-230800-
/O.NEW.KMAF.SV.W.0029.190423T0658Z-190423T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
158 AM CDT Tue Apr 23 2019
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Northeastern Andrews County in western Texas...
Northwestern Martin County in western Texas...
Southwestern Dawson County in western Texas...
* Until 300 AM CDT.
* At 158 AM CDT, a severe thunderstorm was located 14 miles east of
Andrews, moving northeast at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Sparenberg, Tenmile, Patricia and Klondike.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3259 10182 3238 10183 3229 10239 3242 10241
3253 10225 3252 10221 3256 10220 3267 10203
TIME...MOT...LOC 0658Z 244DEG 26KT 3239 10231
HAIL...1.00IN
WIND...<50MPH
$$
102 follow-up statements
458
WWUS54 KMAF 230724
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
224 AM CDT Tue Apr 23 2019
TXC003-230733-
/O.CAN.KMAF.SV.W.0029.000000T0000Z-190423T0800Z/
Andrews TX-
224 AM CDT Tue Apr 23 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ANDREWS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3259 10182 3238 10183 3236 10220 3252 10220
3267 10203
TIME...MOT...LOC 0723Z 245DEG 30KT 3248 10208
$$
TXC115-317-230800-
/O.CON.KMAF.SV.W.0029.000000T0000Z-190423T0800Z/
Martin TX-Dawson TX-
224 AM CDT Tue Apr 23 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR NORTHWESTERN MARTIN AND SOUTH CENTRAL DAWSON COUNTIES...
At 223 AM CDT, a severe thunderstorm was located 16 miles northwest
of Lenorah, or 19 miles south of Lamesa, moving northeast at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Sparenberg, Tenmile, Patricia and Klondike.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3259 10182 3238 10183 3236 10220 3252 10220
3267 10203
TIME...MOT...LOC 0723Z 245DEG 30KT 3248 10208
HAIL...1.00IN
WIND...<50MPH
$$
10840 WWUS54 KMAF 230749 SVSMAF Severe Weather Statement National Weather Service Midland/Odessa TX 249 AM CDT Tue Apr 23 2019 TXC115-317-230800- /O.CON.KMAF.SV.W.0029.000000T0000Z-190423T0800Z/ Martin TX-Dawson TX- 249 AM CDT Tue Apr 23 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR NORTHEASTERN MARTIN AND SOUTH CENTRAL DAWSON COUNTIES... At 249 AM CDT, a severe thunderstorm was located 7 miles west of Ackerly, moving east at 35 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Sparenberg and Klondike. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3246 10183 3244 10192 3258 10197 3259 10182 TIME...MOT...LOC 0749Z 251DEG 29KT 3254 10185 HAIL...1.00IN WIND...<50MPH $$ 10
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 12:51 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Apr 23, 12:51 AM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1251 AM CDT Tue Apr 23 2019 .DISCUSSION... && .AVIATION... MVFR CIGS continue to be possible area wide overnight. TSRA expected to continue at CNM/HOB overnight thus, have included TEMPO TSRA there between 06Z-08Z. Brief window for IFR CIGS after 09Z at MAF but uncertainty remains too low to include in this TAF cycle. Tomorrow another round of TSRA is possible at all terminals. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 74 51 63 52 / 50 80 60 30 Carlsbad 76 52 68 50 / 40 60 50 10 Dryden 84 63 71 55 / 30 70 60 10 Fort Stockton 79 53 68 52 / 30 70 60 10 Guadalupe Pass 69 41 60 51 / 30 60 50 0 Hobbs 65 47 62 47 / 50 60 50 10 Marfa 77 42 62 41 / 20 60 60 0 Midland Intl Airport 77 51 65 51 / 50 70 60 20 Odessa 77 51 64 50 / 50 70 60 20 Wink 80 52 68 49 / 40 70 60 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/99
Hazardous weather outlook, Apr 22, 1:50 PM CDT, 12 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 150 PM CDT Mon Apr 22 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-231900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 150 PM CDT Mon Apr 22 2019 /1250 PM MDT Mon Apr 22 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight There is a marginal to slight risk of severe thunderstorms late this afternoon into tonight from southeastern New Mexico and the Upper Trans Pecos into the Permian Basin. Large hail and strong winds will be the main threats though an isolated tornado will also be possible. Heavy rain in any storms will also create a localized flash flood threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a marginal to slight risk of severe thunderstorms on Tuesday for southeast New Mexico and West Texas. Large hail and strong winds will be the main threats though an isolated tornado will also be possible. Heavy rain in any storms will also create a localized flash flood threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this evening into tonight. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Apr 22, 9:54 PM CDT, 4 hours 4 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 954 PM CDT Mon Apr 22 2019 NMZ028-TXZ059-273-274-230330- Eddy County Plains-Loving-Eastern Culberson County-Reeves County Plains- 954 PM CDT Mon Apr 22 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN EDDY...NORTHWESTERN REEVES...NORTHEASTERN CULBERSON AND NORTHWESTERN LOVING COUNTIES... At 953 PM CDT/853 PM MDT/, a strong thunderstorm was located 13 miles west of Orla, or 31 miles west of Mentone, moving northeast at 25 mph. Wind gusts up to 50 mph and nickel size hail are possible with this storm. Locations impacted include... Red Bluff Reservoir, Orla and Red Bluff. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3165 10415 3181 10427 3205 10394 3188 10366 TIME...MOT...LOC 0253Z 242DEG 20KT 3177 10413 85
Special weather statement, Apr 22, 10:08 PM CDT, 3 hours 50 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 908 PM MDT Mon Apr 22 2019 NMZ028-230345- Eddy County Plains- 908 PM MDT Mon Apr 22 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN EDDY AND SOUTHWESTERN LEA COUNTIES... At 908 PM MDT, a strong thunderstorm was located near Carlsbad, moving northeast at 35 mph. Wind gusts up to 50 mph and nickel size hail are possible with this storm. Locations impacted include... Carlsbad, Loving, Avalon, Carlsbad North, Malaga, Lake Avalon, Otis, Cavern City Air Terminal and Living Desert State Park. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3271 10417 3235 10372 3212 10412 3244 10450 TIME...MOT...LOC 0308Z 232DEG 30KT 3235 10421 85
Special weather statement, Apr 22, 10:33 PM CDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1033 PM CDT Mon Apr 22 2019
NMZ028-034-TXZ059-273-274-230400-
Southern Lea County-Eddy County Plains-Loving-Eastern Culberson
County-Reeves County Plains-
1033 PM CDT Mon Apr 22 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN EDDY...SOUTHWESTERN
LEA...NORTHWESTERN REEVES...NORTHEASTERN CULBERSON AND NORTHWESTERN
LOVING COUNTIES...
At 1032 PM CDT/932 PM MDT/, a strong thunderstorm was located 7 miles
north of Red Bluff Reservoir, or 29 miles southeast of Carlsbad,
moving northeast at 50 mph.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Red Bluff Reservoir, Orla and Red Bluff.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3173 10390 3181 10404 3211 10413 3237 10369
3214 10332
TIME...MOT...LOC 0332Z 235DEG 42KT 3204 10397
85Special weather statement, Apr 22, 11:22 PM CDT, 2 hours 36 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 1022 PM MDT Mon Apr 22 2019 NMZ028-034-230500- Southern Lea County NM-Eddy County Plains NM- 1022 PM MDT Mon Apr 22 2019 ...SPECIAL WEATHER STATEMENT... At 1020 PM MDT, Doppler radar was tracking a strong thunderstorm 20 miles northeast of Red Bluff Reservoir, or 25 miles west of Jal, moving northeast at 35 mph. Pea size hail will be possible with this storm. This storm will remain over mainly rural areas of southeastern Eddy and southwestern Lea Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3201 10368 3217 10377 3240 10343 3209 10323 TIME...MOT...LOC 0420Z 239DEG 30KT 3210 10362 mlp
Local storm report, Apr 23, 12:27 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1227 AM CDT TUE APR 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HAIL JAL 32.11N 103.19W
04/23/2019 E1.75 INCH LEA NM PUBLIC
&&
HENNIGLocal storm report, Apr 23, 12:32 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1232 AM CDT TUE APR 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM HAIL JAL 32.11N 103.19W
04/23/2019 E1.00 INCH LEA NM LAW ENFORCEMENT
AT THE JAL POLICE DEPARTMENT.
&&
MATT.SALERNOThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:45 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 45 min |
| Apr 22, 9:51 PM CDT | Areal Flood Warning | MAF | Dawson | 3 hr |
| Apr 22, 9:54 PM CDT | Special Weather Statement | MAF | Loving | 36 min |
| Apr 22, 10:33 PM CDT | Special Weather Statement | MAF | Loving | 27 min |
| Apr 22, 11:22 PM CDT | Special Weather Statement | MAF | Loving | 38 min |
| Apr 22, 11:59 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 61 min |
| Apr 23, 12:59 AM CDT | Severe Thunderstorm Warning | MAF | Andrews | 61 min |
| Apr 23, 2:19 AM CDT | Flash Flood Warning | MAF | Gaines | 3 hr |
| Apr 23, 2:29 AM CDT | Special Weather Statement | MAF | Gaines | 31 min |
| Apr 23, 3:04 AM CDT | Special Weather Statement | MAF | Borden | 26 min |
| Apr 23, 3:33 AM CDT | Special Weather Statement | MAF | Borden | 27 min |
| Apr 23, 4:40 AM CDT | Special Weather Statement | MAF | Loving | 35 min |
| Apr 23, 5:16 AM CDT | Special Weather Statement | MAF | Winkler | 44 min |
| Apr 23, 6:02 AM CDT | Special Weather Statement | MAF | Winkler | 43 min |
| Apr 23, 6:05 AM CDT | Special Weather Statement | MAF | Gaines | 40 min |
| Apr 23, 6:42 AM CDT | Special Weather Statement | MAF | Ector | 48 min |
| Apr 23, 7:20 AM CDT | Special Weather Statement | MAF | Martin | 40 min |
| Apr 23, 9:12 AM CDT | Special Weather Statement | MAF | Howard | 33 min |
| Apr 23, 9:21 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Mitchell | 39 min |
| Apr 23, 10:46 AM CDT | Special Weather Statement | MAF | Mitchell | 29 min |
| Apr 23, 4:38 PM CDT | Special Weather Statement | MAF | Martin | 52 min |
| Apr 23, 4:45 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland | 60 min |
| Apr 23, 5:00 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Mitchell | 60 min |
| Apr 23, 5:19 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Upton | 19 min |
| Apr 23, 5:29 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Howard, Martin | 49 min |
| Apr 23, 5:45 PM CDT | Special Weather Statement | MAF | Midland | 45 min |
| Apr 23, 5:52 PM CDT | Special Weather Statement | MAF | 38 min | |
| Apr 23, 5:56 PM CDT | Areal Flood Advisory | MAF | Midland | 2 hr |
| Apr 23, 5:56 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Midland, Upton | 64 min |
| Apr 23, 6:00 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 60 min |
| Apr 23, 6:12 PM CDT | Special Weather Statement | MAF | 33 min | |
| Apr 23, 6:13 PM CDT | Severe Thunderstorm Warning | MAF | Midland, Upton | 62 min |
| Apr 23, 6:19 PM CDT | Special Weather Statement | MAF | Culberson | 26 min |
| Apr 23, 6:29 PM CDT | Special Weather Statement | MAF | Pecos | 31 min |
| Apr 23, 6:37 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 36 min |
| Apr 23, 6:40 PM CDT | Flash Flood Warning | MAF | Midland | 2 hr |
| Apr 23, 6:44 PM CDT | Areal Flood Advisory | MAF | Howard, Martin | 3 hr |
| Apr 23, 6:49 PM CDT | Special Weather Statement | MAF | Brewster | 26 min |
| Apr 23, 6:56 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 31 min |
| Apr 23, 6:59 PM CDT | Special Weather Statement | MAF | Pecos | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.